Shortness of breath? Is it common even when I'm not having AF ?

I'm suffering from shortness of breath most of the time , a doctor diagnosed my chess tightness as asthma recently and thank god I'm better with the treatment, but still shortness of breath even during rest and my heart is showing sinus rhythm is annoying me and can't even talk continuously

Is it the beta blocker?

Last edited by

8 Replies

  • Hi Maitha,

    I'm in permanent AF but betablocker bisoprolol made me very breathless at times especially when walking uphill and occasionally when talking after I had walked uphill.

    I changed to a calcium channel inhibitor which suits me better.



  • Hello Maitha,I was interested in your post as I to am on Bisoprolol and flecainide but have found these past weeks getting increasing breathless when walking up a slight incline or up the stairs never experienced this before. Is this a symptom of PAF or another side affect of the drugs?Take care...C

  • Hi caromia.

    Actually I'm on 2.5 bisoprolol since a year and recently I tried Flecainide with it but it didn't suit me since I got scary attack while taking it as prescribed

    I had tightness in chess and shortness of breath while using it.

    Now I'm only on bisoprolol and warfarin but the short breath is worse these days even when I'm at rest , I checked by ECG three times last week all with sinus rhythm thank god

    Something wrong in my chess , squeezing causing me hot flashes , I had all tests , echo , blood tests ,I was under heart monitor for two days nothing showed wrong

    Is it only in my mind!

    My experience tell me , I'm the only one can feel the symptoms and I'm right something is wrong , today I reduced bisoprolol to half dose maybe it is side effect since my pulse around 50 most of the time

    Hope it will work , I'm fed up from being sick

    Thank god for all blessing we have


  • Hi Maitha,

    So maybe it's the Bisopropol that is causing the breathlessness..

    You say you have reduced the dosage today have you done this on your own volition or taken advise advise from the medics?

    It is very disconscerning this breathlessness you l am now wondering if the lungs are affected....

    It's the not knowing that concerns me, l like to know what to expect and not bury my head in the sand...C

  • Hi Maitha

    I too get very short of breath and all the tests have come back that I am ok. I know it is not in my mind. Have also just been diagnosed with sleep apnoea and start the treatment tonight, will lwt you know if it makes a difference.


  • Hi mumknowsbest

    Nice nick name :)

    I also recently diagnosed as asthma ! And started medication two days ago, but I don't think shortness of breath is because of it , just chess tightness is a related to asthma

    Did the doctors say that shortness of breath is because of sleep apnea?

    Does it effect breath even when you are awake?

    I read about it , causing fatigue , high blood pressure also

    Hope you will be better with the treatment soon


  • Hi Maitha,

    I started on bisoprolol 1.25 mg twice daily and my pulse is also only 50. I feel extremely tired, walking to the shops 10 minutes is a struggle. My GP wants me to keep the dose as it is and I have to wait until I see my cardiologist in September whether this can be changed. I don' t fancy though calcium blockers instead. Maybe this tiredness will pass in a few weeks. Regards Eva

  • Yes I reduced the dose by my own and I'm scared , I want to know if it is causing me breathless , actually my heart rate is very low around 50 and I was on 1.25 dose earlier

    I recommend to discuss you symptoms with your doctor since I think it is the Flecainide side effect and don't worry it will stop by changing the medication


You may also like...